Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

The damped Mathieu equation


Author: Lawrence Turyn
Journal: Quart. Appl. Math. 51 (1993), 389-398
MSC: Primary 34C15; Secondary 34B30, 34C25, 34D10, 70J40
DOI: https://doi.org/10.1090/qam/1218375
MathSciNet review: MR1218375
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We establish an asymptotic lower bound for the minimum excitation needed to cause instability for the damped Mathieu equation. The methods used are Floquet theory and Liapunov-Schmidt, and we use a fact about the width of the instability interval for the undamped Mathieu equation. Our results are compared with published numerical data.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 34C15, 34B30, 34C25, 34D10, 70J40

Retrieve articles in all journals with MSC: 34C15, 34B30, 34C25, 34D10, 70J40


Additional Information

DOI: https://doi.org/10.1090/qam/1218375
Article copyright: © Copyright 1993 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website